MAUDE Adverse Event Report: STRYKER SPINE-US ACCULIF TL 8-12 MM X 11MM X 34 MM X 0 DEG CAGE; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-US ACCULIF TL 8-12 MM X 11MM X 34 MM X 0 DEG CAGE; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 305008
Medical Device Problem Code Disassembly (1168)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348)
Date of Event 03/14/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; original dos (b)(6) 2016, on (b)(6) 2016 patient presented x-rays taken "possible device collapsed", revision surgery done on (b)(6) 2016.Device removed, unknown whether it had collapsed.Implant finally obtained from risk management on (b)(6) 2016.Additional information: patient came for a follow up visit 2 weeks after the surgery and x-rays revealed vertebral body fracture.The implant was still expanded.According to sales rep, cage loss in height approximately 1 mm.
 
Additional Manufacturer Narrative
Results: the reported event of post-op loss of height of the cage cannot be confirmed.Visual inspection of the explanted device was performed and revealed that the implant is still expanded approximately 2 mm.According to the sales rep doctor seems to believe that the implant settled 1 mm and locked.Per acculif surgical technique, if the implant was not fully expanded to the next millimeter increment, the implant will settle back down to the lower millimeter increment.Settling up to1mm is normal and does not indicate a failure of the device.Conclusion: failure of the implant could not be confirmed conclusively therefore a plausible root cause could not be identified.
 
Event or Problem Description

Brand Name
ACCULIF TL 8-12 MM X 11MM X 34 MM X 0 DEG CAGE
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5568662
Report Number3004024955-2016-00043
Device Sequence Number517811
Product Code MAX
UDI-Device Identifier07613327068054
UDI-Public(01)07613327068054
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143616
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number305008
Device Lot Number04141506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/11/2016
Supplement Report FDA Received Date08/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight159